Alert archive / California / Frost Advisories in 2010
Frost Advisory 2, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 10, 2010, 2:59 AM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2010, 2:59 AM PST (10:59 UTC)
- Expired
- Mar 10, 2010, 8:00 AM PST
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
371 WWUS76 KEKA 101059 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 259 AM PST WED MAR 10 2010 CAZ001-002-101600- /O.NEW.KEKA.FR.Y.0002.100310T1059Z-100310T1600Z/ REDWOOD COAST-MENDOCINO COAST- 259 AM PST WED MAR 10 2010 ...FROST ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PST THIS MORNING. * CLEARING SKIES EARLY THIS MORNING AS SHOWER COVERAGE DIMINISHES ALLOWING TEMPERATURES TO DROP TO THE MID 30S ALONG THE COAST. TEMPS WILL BEGIN TO RISE AFTER SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 9, 8:11 PM PST, 6 hours 48 minutes earlier.
Area forecast discussion, Mar 9, 8:11 PM PST, 6 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 811 PM PST TUE MAR 9 2010 .SYNOPSIS...A STORM SYSTEM WILL BRING RAIN AND SNOW TO THE REGION OVERNIGHT. THE NEXT STORM IS EXPECTED TO BRING MORE PRECIPITATION TO THE NORTH COAST ON FRIDAY. && .UPDATE...THUNDERSTORMS LINED UP ALONG A COLD FRONT HAVE DISSIPATED WITH RAIN AND SNOW SHOWERS DOMINATING THE WX PICTURE FOR THE REMAINDER OF THE NIGHT. SNOW HAS BEEN REPORTED AS LOW AS 1500 FT IN DEL NORTE CO AND 2000 FT IN MENDOCINO CO. THE CURRENT WINTER WX ADVISORY STILL LOOKS ON TRACK WITH SEVERAL ADDITIONAL INCHES EXPECTED. JCA -----------------------------PREVIOUS DISCUSSION--------------------- .DISCUSSION...MID AND UPPER LEVEL CLOUDS AHEAD OF THE APPROACHING STORM SYSTEM HAVE BEGUN TO STREAM ACROSS NORTHWEST CALIFORNIA THIS AFTERNOON. SOUTHERLY WINDS ASSOCIATED WITH THE FRONT ARE BEGINNING TO AFFECT THE NORTHERN PORTIONS OF THE CWA. WARM AIR ADVECTION HAS BROUGHT SNOW LEVELS UP TO AROUND 3000 FT THIS AFTERNOON...BUT BELIEVE THEY WILL DROP BACK DOWN TO 2000 FT OR BELOW AS MODELS SHOW -13 DEG C TEMPS AT THE 700 MB LEVEL LATER TONIGHT. RFC CONTINUES WITH QPF TOTALS IN THE 0.25 TO 0.50 INCH RANGE AND UP TO 0.75 OR MORE IN THE SMITH RIVER BASIN. MOST OF THE QPF WILL BE CONTAINED IN THE 00-06 UTC TIME PERIOD TONIGHT...ALTHOUGH SHOWERS WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING...DIMINISHING RAPIDLY AFTER AROUND 12 UTC. WILL ALLOW WINTER WEATHER ADVISORY TO CONTINUE WITH SNOW LEVELS GENERALLY AROUND 2000 FT BUT EXPECT LOCAL ACCUMULATIONS DOWN TO 1500 FT WHERE COLDER AIR FROM PREVIOUS SYSTEM HAS REMAINED. ONE CONCERN IS THAT THE SYSTEM WILL MOVE ACROSS THE AREA FAIRLY RAPIDLY AND THIS IS THE ONLY FACTOR THAT MIGHT PREVENT SNOW FROM ACCUMULATING SUBSTANTIALLY. IF THIS OCCURS THEN WE WILL COUNT ON SNOW AT LOWER ELEVATIONS TO REACH ADVISORY LEVEL. FOLLOWING THE EXIT OF THIS STORM FURTHER INLAND...AN UPPER RIDGE WILL BUILD INTO THE EASTERN PACIFIC. THE STABILIZING AIR MASS WILL ALLOW FOR A BRIEF WARMING AND DRYING TREND WEDNESDAY AFTERNOON AND MORE SIGNIFICANTLY ON THURSDAY. ANOTHER PACIFIC STORM SYSTEM WILL APPROACH THE REGION LATE THURSDAY INTO FRIDAY. BASED ON LATEST MODEL RUNS SHIFTED THE ONSET OF PRECIPITATION TO THURSDAY NIGHT...ALTHOUGH THE HEAVIER QPF WILL NOT OCCUR UNTIL FRIDAY. MODELS SHOW FAIRLY HIGH QPF WITH THIS SYSTEM...AROUND 1-2 INCHES AND CLOSE TO 3 INCHES IN THE SMITH RIVER BASIN. A WARMER AIRMASS WILL KEEP SNOW LEVELS AROUND 5000 TO 5500 FEET SO WINTER HIGHLIGHTS ARE NOT ANTICIPATED. AN UPPER RIDGE WILL BUILD INTO THE EASTERN PACIFIC ON SATURDAY...AND BEGIN TO SHIFT EAST ON SUNDAY AS ANOTHER LONG WAVE TROUGH APPROACHES FOR EARLY NEXT WEEK. MODEL SOLUTIONS CONTINUE TO DIVERGE IN REGARDS TO TIMING AND INTENSITY OF THIS TROUGH SO CONFIDENCE IS NOT HIGH. MADE SOME MINOR ADJUSTMENTS LOWER POPS EARLY IN THE WEEK BUT OTHERWISE LEFT PRECIP CHANCES NEAR CLIMO. CC && .AVIATION...VFR CONDITIONS WILL GRADUALLY DETERIORATE THIS EVENING AS A FRONTAL BOUNDARY MOVES ACROSS THE REGION. SHOWERS WILL SPREAD INTO THE AREA NORTH OF CAPE MENDOCINO BY 03Z...AND THEN SOUTHWARD TO UKI AFTER 06Z. RAIN WILL BE ACCOMPANIED BY MVFR AND PERHAPS BRIEF IFR CEILINGS AND VISIBILITIES. WINDS WILL BE GUSTY FROM THE SOUTH AND THEN SHIFT RAPIDLY TO THE WEST AND NORTHWEST. EXPECT WINDS TO GRADUALLY DIMINISH AFTER MIDNIGHT AS THE FRONT MOVES AWAY TO THE SOUTHEAST. DJB && .MARINE...A RATHER CHAOTIC PERIOD IN STORE FOR THE NEXT SEVERAL DAYS AS A SERIES OF INTENSE LOW PRESSURE SYSTEMS AND FRONTAL BOUNDARIES CROSS THEIR WAY THROUGH THE NE PACIFIC. THIS AFTERNOON...NORTH WINDS HAVE BEEN GRADUALLY DIMINISHING ACROSS THE SOUTHERN WATERS...WHILE SOUTH WINDS HAVE BEEN INCREASING IN THE NORTH. S WINDS WILL CONTINUE TO RAMP UP THIS AFTERNOON INTO THE EARLY EVENING HOURS AS A COLD FRONT APPROACHES. IT WILL BE A QUICK HITTER AND WINDS WILL RAPIDLY SHIFT AROUND THE WEST AND NORTHWEST AFTER FRONTAL PASSAGE THIS EVENING. IT IS QUITE POSSIBLE THAT WINDS MAY REACH GALE FORCE FOR AT LEAST A FEW HOURS THIS EVENING...ESPECIALLY ACROSS THE NORTHERN WATERS IN THE COLD AND UNSTABLE AIR BEHIND THE FRONT. DID MENTION LOCAL GUSTS TO 35KT...BUT HELD OFF ON HOISTING A GALE WARNING AS THE DURATION APPEARS TO BE LESS THAN 2 HOURS. A LARGE LONG PERIOD WEST TO NORTHWEST SWELL WILL CONTINUE TO AFFECT THE WATERS...PEAKING LATE TONIGHT INTO WEDNESDAY. CURRENT MODEL GUIDANCE SUGGESTS THE SWELL WILL REACH AROUND 17 FEET AT 14 SECONDS BY EARLY WEDNESDAY. JUST A SLIGHT INCREASE IN HEIGHTS OR DECREASE IN PERIODS WOULD RESULT IN THE NEED FOR A HAZARDOUS SEAS WARNING. THE ENP AND SWAN APPEAR TO HAVE A DECENT HANDLE ON THE INCOMING SWELL...SO WILL HOLD OFF ON ISSUING ADDITIONAL HEADLINES AT THIS TIME. ANOTHER LARGE AND LONG PERIOD SWELL WILL AFFECT THE WATERS LATE WEDNESDAY NIGHT THROUGH EARLY FRIDAY...WITH THE SWELL LIKELY REMAINING AT OR ABOVE 10 FEET THROUGH SATURDAY. DJB && .EKA WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 4 AM PST WED ABOVE 2000 FT CAZ003-004. SCA FOR ALL WATERS THROUGH SATURDAY NIGHT. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 9, 2:59 PM PST, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 259 PM PST TUE MAR 9 2010 CAZ001-002-076-102300- REDWOOD COAST-MENDOCINO COAST-MENDOCINO INTERIOR- 259 PM PST TUE MAR 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-102300- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 259 PM PST TUE MAR 9 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 5:21 PM PST | Special Marine Warning | EKA | 24 min | |
| Mar 9, 5:40 PM PST | Special Marine Warning | EKA | 35 min | |
| Mar 9, 6:10 PM PST | Special Marine Warning | EKA | 35 min | |
| Mar 9, 6:34 PM PST | Special Weather Statement | EKA | Humboldt | 26 min |
| Mar 9, 6:37 PM PST | Special Marine Warning | EKA | 23 min | |
| Mar 9, 6:59 PM PST | Special Weather Statement | EKA | Humboldt | 31 min |
| Mar 10, 1:56 PM PST | Gale Warning | EKA | 44 hr | |
| Mar 10, 1:56 PM PST | Hazardous Seas Watch | EKA | 44 hr | |
| Mar 10, 2:43 PM PST | Frost Advisory | EKA | 17 hr |
Nearby
Frost Advisories in California, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.